For Mikie or any others using Klonopin...

Discussion in 'Fibromyalgia Main Forum' started by twerp, Sep 5, 2006.

  1. twerp

    twerp New Member

    Hi, I've been taking Klonopin for several years now, for lightheadedness, with good results. I began by taking .5MG 3X per day and about a year ago weaned myself down, slowly, to .25MG 1X per day, taken 1st thing in the AM.

    The .25MG dosage is not working anymore. I need to take more, but my question is, how to do that? I've asked my Dr about it, and he said to just "play with the dosage" to see what works. So, thought I'd ask the experts.

    Would you recommend upping my AM dosage to .5MG? Continue taking a .25MG dose and take another on an "as needed" basis? Or something else entirely?

    Thanks for your help,
    Twerp
  2. twerp

    twerp New Member

  3. Mikie

    Mikie Moderator

    Since your doc wasn't much help, I'm not sure I can be. We are all so different. If it were me, I would add the second dose sometime in the afternoon and see how that goes. You may want to only add half a dose then and half a dose at bedtime (.125 mgs.) You may have to play with the dose.

    What is happening that you know the dose isn't working? How long have you been on the weaned-down dose? The reason I ask is that it can take a long time for one to start having symptoms after weaning down. I have tried to wean down several times and when I get down to 75 percent of my night time dose, I start noticing symptoms. This can take a couple of months. They, when I go back up, it can take a couple of months for it to really work well.

    Does this make sense? I'm not at the top of my game today so I'm not sure I'm making sense.

    Love, Mikie
  4. NyroFan

    NyroFan New Member

    Twerp:

    I take 4mg. a day for panic and seizues. I have both.
    A sleep study showed I have:

    Nightime sezuires controlled by Klonopin during the night.

    I have also had daytime seizures and it is not pretty. I take a Klonpin and lay down.

    It works

    Most people do not get it for anxiety.

    NyroFan

  5. twerp

    twerp New Member

    I appreciate your inputs.

    Mikie, I have been on the .25 dosage for about a year now. That has been enough to control the lightheadedness all day - until just the past few weeks.

    The reason I think the dosage is not sufficient any more is that the lightheadedness is returning 3-4 hours after I take my morning dose now.

    What I've been doing is just taking another .25 dose, or sometimes just half that.

    Later in the day, I find I must take another dose.

    I'm just wondering whether just going on and taking a larger dose in the AM might be a better course of action.

    Thanks for your help,
    Twerp
  6. grannycfs

    grannycfs Member

    I take clonazepam throughout the day. So try taking another .25mg with lunch and see how that goes or with supper or at bedtime. .25 once a day is a very low dosage for someone with CFS. I take the equivalent of 1.5 mg per day. It's an easy med to play around with if you do it in small doses.

    One thing to be sure of for anyone who might not know this, do not EVER suddenly come off this cold turkey.
  7. twerp

    twerp New Member

    I appreciate your input.

    What you describe is pretty much what I've been trying - taking that extra little dose whenever the lightheadedness sets in.

    My Dr does not seem to be concerned at all about my "playing around" with the dose. In fact, he encouraged it. He said, as you have, that I am taking a small dose. Really hate to have to increase that dose, but we do what we have to.

    Thanks & Hugs,
    Twerp
  8. Mikie

    Mikie Moderator

    Physical tolerance to Klonopin happens slowly over time. Many of us started out at a very low dose, like you are taking, and had to increase it later on. Once one finds one's dose, it can hold there for years. Some here have been on the same dose for years. I've been on this dose for five years. Every couple of years, I feel that it isn't working quite as well and I wean down to 75 percent. Then, when I go back to my usual dose, it works just fine for another couple of years. This is how I keep from having to increase the dose. In fact, I almost never have the seizure state symptoms of anxiety or sensory overload during the day, so I am taking the Klonopin only at bedtime. That means that I'm actually taking a smaller dose.

    Because we are all so different, some of us do better by taking the large dose at bedtime for sleep and only small doses during the day. As I mentioned earlier, it can take a couple of months for the full impact of any changes.

    Your seizure activity may occur more at a different time of the day than mine does. The Klonopin has allowed me to get good quality of sleep and I believe that is one reason I am getting slowly better. If one cannot go into a slight state of coma at night, the seizure state can be worse during the day. It's all a balancing game. Good luck to you.

    Love, Mikie
  9. twerp

    twerp New Member

    I really do appreciate your thoughts and suggestions.

    Sure is wonderful to know that there are people like you on this board who are always helpful and supportive.

    Nancy, I was feeling a little "defeated" by having to up the dosage, but you are right. If I need more, I should just take it and not worry about it. And that's just what I plan to do!

    Hugs to you both,
    Twerp